SciELO - Scientific Electronic Library Online

 
vol.50 número2Experiencia clínica con el antipsicótico clozapina en niños y adolescentes menores de 18 años en ChilePsicosis cicloides: a propósito de dos probables casos índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Revista chilena de neuro-psiquiatría

versão On-line ISSN 0717-9227

Resumo

RODRIGUEZ C, Hernán; GONZALEZ A, Hugo  e  MENESES M, Juan. Discontinuation symptoms following olanzapine abrupt withdrawal. Rev. chil. neuro-psiquiatr. [online]. 2012, vol.50, n.2, pp. 100-105. ISSN 0717-9227.  http://dx.doi.org/10.4067/S0717-92272012000200003.

Extended use of atypical neuroleptics in clinical practice, may be explained by their effectiveness as antipsychotics and also with recent approvals for therapeutic benefits of this drugs beyond psychotic disorders. Receptor adaptation mechanisms rises critical issues about treatment discontinuation strategies. Clinical data of two patients who have required the use of atypical antipsychotics are discussed. In both cases, abrupt discontinuation of the drug ocurred followed by the emergence of extrapyramidal symptoms. Adaptation mechanisms in synaptic structures would be responsible for this phenomena and the subsequent amelioration of this extrapyramidal symptoms when initial treatment is replaced. The authors concluded that atypical antipsychotics, as other psychotropic agents shouldn't be abruptly discontinued even when they are replaced by other drugs from the same family.

Palavras-chave : Atypical antipsychotic; discontinuation; extra pyramidal symptoms; olanzapine.

        · resumo em Espanhol     · texto em Espanhol     · pdf em Espanhol